MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #3R; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A PS BEADED #3R; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5516F302
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Mr.(b)(6) from the hospital reported to the ansm the following event: "transparent plastic container broken inside the carton (implant).Actions taken in the care facility for patient care: implant change.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed based on review of the returned product.Method & results: device evaluation and results: on the unit carton, indentation lines are obvious on the sides and flap of the opening end on the inside and the outside.The outer blister was returned with the tyvek lid still attached on one lip of the flange.One corner of the plastic was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.One side of the flange is cracked and lifting.The inner blister is sealed with the implant still inside, there is no evidence of damage to the inner blister.Medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: on the unit carton, indentation lines are obvious on the sides and flap of the opening end on the inside and the outside.The outer blister was returned with the tyvek lid still attached on one lip of the flange.One corner of the plastic was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.One side of the flange is cracked and lifting.The inner blister is sealed with the implant still inside, there is no evidence of damage to the inner blister the senior quality engineer-packaging dept.Completed an investigation into this event, the memo provided states the following "a complete review of manufacturing device history records have been completed for all the complaints received from france as referenced above.Nothing has been indicative of manufacturing related stress or a material issue with the packaging.No complaints have been received from any other customers in the field for the remaining devices in the batches.These appear to be isolated to the single customer and the single device in each case.The defect could not be replicated manually.Based on a review of this information, the manufacturing site cannot assume responsibility for the defects encountered." the exact cause of the event could not be determined to have been caused at the manufacturing site.A commonality is observed in these events that have all been reported for blister flange damage from the same hospital in france, a trend analysis will be completed under trend request to investigate this event further to determine a root cause.

Brand Name
TRIATHLON P/A PS BEADED #3R
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7669736
Report Number0002249697-2018-02077
Device Sequence Number805737
Product Code MBH
UDI-Device Identifier07613327040791
UDI-Public07613327040791
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number5516F302
Device Lot NumberB6L3L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;